Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 263, NWS Nashville, TN

May 26, 2006Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2006, 11:16 PM CDT for Lawrence County, Tennessee. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2006, 11:16 PM CDT (04:16 UTC)
Expired
May 26, 2006, 11:45 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 11:19 PM CDTTSTM WND DMG8 W Lawrenceburg, TNTREES DOWN BLOCKING A ROAD
May 26, 11:31 PM CDTHAIL 0.75Lawrenceburg, TN
May 26, 11:36 PM CDTTSTM WND DMG2 Se Lawrenceburg, TNTREE DOWN ON A HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3011 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3011 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 270417
SVROHX
TNC099-270445-
/O.NEW.KOHX.SV.W.0263.060527T0416Z-060527T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1116 PM CDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG

* UNTIL 1145 PM CDT

* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE  
  HAIL.
  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF LAWRENCEBURG...AND     
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAWRENCEBURG BY 1125 PM CDT

LAT...LON 3539 8741 3526 8755 3502 8725 3522 8718

$$

ORCHANIAN
1 follow-up statement
000 
WWUS54 KOHX 270445
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT FRI MAY 26 2006

TNC099-270455-
/O.EXP.KOHX.SV.W.0263.000000T0000Z-060527T0445Z/
LAWRENCE TN-
1145 PM CDT FRI MAY 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS EXPIRED...

LAT...LON 3539 8741 3526 8755 3502 8725 3522 8718

$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:51 PM CDT, 25 minutes earlier.

Area forecast discussion, May 26, 10:51 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 PM CDT FRI MAY 26 2006

.UPDATE...WILL BE SENDING OUT A FORECAST UPDATE SHORTLY AFTER THE
TOP OF THE HOUR TO DROP THE WATCH AND TO LOWER THE OVERNIGHT POPS
BACK TO 20% ACROSS OUR FORECAST AREA.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, May 26, 9:08 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
908 AM CDT FRI MAY 26 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
908 AM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT...
WITH THE MOST LIKELY TIME FRAME BEING THE AFTERNOON. THE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN
SATURDAY THROUGH MONDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND
HAIL.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT
THIS TIME.

In the hours before

Local storm report, May 26, 8:11 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             7 WSW SHELBYVILLE       35.45N 86.56W
05/26/2006  U1.75 INCH       BEDFORD            TN   EMERGENCY MNGR

&&

ROSE
Local storm report, May 26, 8:18 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
818 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             5 S COLUMBIA            35.55N 87.05W
05/26/2006  M0.75 INCH       MAURY              TN   TRAINED SPOTTER

&&

ROSE
Local storm report, May 26, 8:27 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             NEW JOHNSONVILLE        36.02N 87.96W
05/26/2006  M1.75 INCH       HUMPHREYS          TN   PUBLIC

&&

ROSE
Local storm report, May 26, 8:46 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             WAVERLY                 36.09N 87.79W
05/26/2006  U0.88 INCH       HUMPHREYS          TN   TRAINED SPOTTER

&&

ROSE
Local storm report, May 26, 9:47 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             HOHENWALD               35.55N 87.56W
05/26/2006  U1.00 INCH       LEWIS              TN   TRAINED SPOTTER

&&

ROSE
Local storm report, May 26, 11:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     5 W HOHENWALD           35.55N 87.65W
05/26/2006                   LEWIS              TN   TRAINED SPOTTER

            SEVERAL TREES DOWN OVER WESTERN PART OF COUNTY, THE
            LARGEST BEING 3 FEET IN DIAMETER

&&

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:01 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson29 min
May 26, 7:06 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford24 min
May 26, 7:11 PM CDTSevere Thunderstorm WarningOHXHumphreys34 min
May 26, 7:30 PM CDTSevere Thunderstorm WarningOHXBedford30 min
May 26, 7:44 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry31 min
May 26, 8:02 PM CDTSevere Thunderstorm WarningOHXBedford28 min
May 26, 8:07 PM CDTSevere Thunderstorm WarningOHXMaury23 min
May 26, 8:14 PM CDTSevere Thunderstorm WarningOHXHickman, Perry31 min
May 26, 8:19 PM CDTSevere Thunderstorm WarningOHXHumphreys26 min
May 26, 8:36 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury39 min
May 26, 8:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys31 min
May 26, 9:14 PM CDTSevere Thunderstorm WarningOHXLewis31 min
May 26, 9:25 PM CDTSevere Thunderstorm WarningOHXGiles, Maury35 min
May 26, 9:46 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis29 min
May 26, 9:59 PM CDTSevere Thunderstorm WarningOHXGiles46 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningOHXLawrence33 min
May 27, 12:07 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.